Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#268320] of John E. Dolbow

Papers Published

  1. Bellec, J; Dolbow, JE, A note on enrichment functions for modelling crack nucleation, Communications in Numerical Methods in Engineering, vol. 19 no. 12 (2003), pp. 921-932 [641], [doi]
    (last updated on 2017/12/14)

    Abstract:
    For particular discretizations and crack configurations, the enhanced approximations of the eXtended finite-element method (X-FEM) cannot accurately represent the discontinuities in the near-tip displacement fields. In this note, we focus on the particular case where the extent of the crack approaches the support size of the nodal shape functions. Under these circumstances, the asymptotic 'branch' functions for each tip may extend beyond the length of the crack, resulting in a non-conforming approximation. We explain the limitations of the standard approximation for arbitrary discontinuities, and propose a set of adjustments to remedy the deficiencies. We also provide numerical results that demonstrate the advantages of the modified approximation. Copyright © 2003 John Wiley & Sons, Ltd.

    Keywords:
    cracks;finite element analysis;fracture mechanics;

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320